Alert archive / Florida / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 25, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Feb 15, 2016, 10:45 PM EST for 7 counties in Florida. It was in force for 45 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 15, 2016, 10:45 PM EST (03:45 UTC)
- Expired
- Feb 15, 2016, 11:30 PM EST
- In force
- 45 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Franklin County, FL, Gadsden County, FL, Jefferson County, FL, Leon County, FL, Liberty County, FL, Taylor County, FL, Wakulla County, FL
The radar
The Tallahassee radar (KTLH), 42 km from the middle of the area, began a volume at 03:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 15, 10:46 PM EST | TSTM WND DMG | Lanark Village, FL | TREES DOWN AND DAMAGE TO A SHED IN LANARK VILLAGE. |
| Feb 15, 10:46 PM EST | TSTM WND DMG | Lanark Village, FL | INDIANA ST...ELDER ST...AND CARL KING ST WERE CLOSED DUE TO DOWNED TREES LAST NIGHT. |
| Feb 15, 10:55 PM EST | TSTM WND DMG | Sopchoppy, FL | MULTIPLE TREES BLOWN DOWN IN THE SOPCHOPPY AREA AND ALSO NEAR THE COASTAL HIGHWAY. |
| Feb 15, 11:01 PM EST | MARINE TSTM WIND 52 | 1 Nw Shell Point, FL | 52 MPH /45 KNOT/ WIND GUST MEASURED ON A 40 FT TOWER NEAR OYSTER BAY ON WAKULLA COUNTY COASTLINE. WUNDERGROUND SITE ID KFLCRAWF16. |
| Feb 15, 11:02 PM EST | TSTM WND GST 81 | 1 Wnw Turkey Point, FL | PEAK GUST OF 81 MPH MEASURED AT FSU COASTAL AND MARINE LAB WEATHERSTEM SITE ON THE FRANKLIN COUNTY COAST. ALSO SOME TREE DAMAGE...LIGHT DEBRIS SCATTERED SUCH AS METAL SIDING...MINOR DAMAGE TO A GREENHOUSE. |
| Feb 15, 11:15 PM EST | TSTM WND DMG | 1 S Crawfordville, FL | MULTIPLE TREES DOWN |
| Feb 15, 11:25 PM EST | TSTM WND DMG | 2 Sse Chaires Crossroad, FL | TREES WERE BLOWN DOWN ON W W KELLY ROAD DURING THE MONDAY NIGHT STORMS. |
| Feb 15, 11:25 PM EST | TSTM WND DMG | Natural Bridge, FL | TREES WERE BLOWN DOWN ON NATURAL BRIDGE ROAD NEAR OLD PLANK ROAD DURING THE MONDAY NIGHT STORMS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 15, 8:07 PM EST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 3.8 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 940 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 366 m²/s²
- 0-3 km storm-relative helicity
- 383 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
617
WUUS52 KTAE 160345
SVRTAE
FLC037-039-065-073-077-123-129-160430-
/O.NEW.KTAE.SV.W.0025.160216T0345Z-160216T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1045 PM EST MON FEB 15 2016
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WAKULLA COUNTY IN THE BIG BEND OF FLORIDA...
SOUTHEASTERN LIBERTY COUNTY IN THE BIG BEND OF FLORIDA...
FRANKLIN COUNTY IN THE BIG BEND OF FLORIDA...
SOUTHEASTERN GADSDEN COUNTY IN THE BIG BEND OF FLORIDA...
WESTERN TAYLOR COUNTY IN THE BIG BEND OF FLORIDA...
WESTERN JEFFERSON COUNTY IN THE BIG BEND OF FLORIDA...
LEON COUNTY IN THE BIG BEND OF FLORIDA...
* UNTIL 1130 PM EST
* AT 1044 PM EST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR QUINCY TO NEAR ST GEORGE ISLAND...MOVING EAST
AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CARRABELLE...MONTICELLO...WOODVILLE...CRAWFORDVILLE...
TALLAHASSEE...ST. MARKS...HAVANA...MIDWAY...QUINCY...EASTPOINT...
DOAK CAMPBELL STADIUM...FLORIDA STATE UNIVERSITY...TALLAHASSEE COMM
COLLEGE...FLORIDA A AND M...WAKULLA...SOPCHOPPY...CASA BLANCO...
BETHEL...MONTIVILLA AND WAUKEENAH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EST FOR NORTH FLORIDA.
LAT...LON 2969 8479 2975 8485 2969 8488 3063 8460
3065 8381 3009 8400 3010 8400 3007 8418
3011 8427 3007 8427 3002 8437 3004 8438
3003 8439 2997 8434 2997 8445 2995 8434
2990 8434
TIME...MOT...LOC 0344Z 272DEG 36KT 3054 8454 2962 8483
HAIL...0.75IN
WIND...60MPH
$$
11-MOORE1 follow-up statement
611
WWUS52 KTAE 160406
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1106 PM EST MON FEB 15 2016
FLC039-077-123-160416-
/O.CAN.KTAE.SV.W.0025.000000T0000Z-160216T0430Z/
LIBERTY FL-GADSDEN FL-TAYLOR FL-
1106 PM EST MON FEB 15 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LIBERTY...
SOUTHEASTERN GADSDEN AND TAYLOR COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EST FOR NORTH FLORIDA.
LAT...LON 2978 8459 3058 8434 3065 8381 3009 8400
3010 8400 3007 8418 3011 8427 3007 8427
3002 8437 3004 8438 3003 8439 2997 8434
2997 8445 2995 8434 2990 8434
TIME...MOT...LOC 0406Z 272DEG 36KT 3053 8430 2961 8459
$$
FLC037-065-073-129-160430-
/O.CON.KTAE.SV.W.0025.000000T0000Z-160216T0430Z/
WAKULLA FL-FRANKLIN FL-JEFFERSON FL-LEON FL-
1106 PM EST MON FEB 15 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM EST
FOR WAKULLA...NORTHEASTERN FRANKLIN...WESTERN JEFFERSON AND LEON
COUNTIES...
AT 1106 PM EST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR TALLAHASSEE TO 16 MILES EAST OF ST GEORGE
ISLAND...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MONTICELLO...ST. MARKS...WOODVILLE...CRAWFORDVILLE...TALLAHASSEE...
DOAK CAMPBELL STADIUM...FLORIDA STATE UNIVERSITY...TALLAHASSEE COMM
COLLEGE...FLORIDA A AND M...WAKULLA...SOPCHOPPY...HYDE PARK...
CAPPS...PANACEA...FOREST MEADOWS PARK...CASA BLANCO...FALLSCHASE...
BETHEL...MONTIVILLA AND PANACEA-WAKULLA AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EST FOR NORTH FLORIDA.
LAT...LON 2978 8459 3058 8434 3065 8381 3009 8400
3010 8400 3007 8418 3011 8427 3007 8427
3002 8437 3004 8438 3003 8439 2997 8434
2997 8445 2995 8434 2990 8434
TIME...MOT...LOC 0406Z 272DEG 36KT 3053 8430 2961 8459
HAIL...0.75IN
WIND...60MPH
$$
11-MOOREWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 15, 8:43 PM EST, 2 hours 2 minutes earlier.
Area forecast discussion, Feb 15, 8:43 PM EST, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
843 PM EST MON FEB 15 2016
...Severe Thunderstorms Possible Until 1 am Tuesday...
.Near Term [Through Tonight]...
Ongoing severe weather threat across western portions of our CWA
associated with a squall line. The severe threat will extend
across the remainder of the CWA (except SE Big bend) through the
remainder of this evening as the squall line races to the east.
The main threats with any severe storm will be damaging winds and
isolated tornadoes. Large hail can't be ruled out either, due to
slightly steeper than normal mid-level lapse rates (there have
been large hail reports upstream with some supercells). Rain
should end from west to east by daybreak with the passage of a
cold front.
&&
.Aviation...
[Through 00Z Wednesday]...A line of storms will push from west to
east through the area, affecting all terminals. The storms should
exit near VLD as late as 07Z. The storms may be accompanied by
IFR visibility and gusty winds over 30 knots. Near and just behind
the line of storms, some IFR-MVFR CIGS are also possible, with
clearing expected by sunrise.
&&
.Prev Discussion [313 PM EST]...
.Short Term [Tuesday Through Wednesday Night]...
Fair and mild weather is expected behind the front for Tuesday and
Wednesday. A second upper level shortwave will dive
southeastward into northern Georgia on Tuesday, but most of its
effects in terms of cloud cover and light showers are expected to
remain north of the area. High temperatures are expected to range
from the middle 60s to lower 70s across the area with low
temperatures Tuesday night mainly in the 40s.
.Long Term [Thursday Through Monday]...
A rather flat deep layer ridge will be the dominant weather
feature along the Gulf Coast through the weekend. This synoptic
pattern correlates well to fair and mild weather for our region.
Highs will be mainly in the 70s, and lows in the 40s. By early
next week rain chances may gradually increase again as a new upper
level trough develops across the region.
.Marine...
Advisory conditions are expected for all but the far eastern
waters through most of the night as a cold front moves through
with increasing winds and seas. Showers and thunderstorms, some
possibly severe, will also precede the front. Winds will shift to
the northwest then north behind the cold front late tonight and
Tuesday morning.
.Fire Weather...
Showers and storms will move across the region tonight bringing
wetting rains to just about everywhere. Drier air will arrive
behind the associated front on Tuesday and Wednesday, but red
flag conditions are not expected.
.Hydrology...
The average storm total rainfall for tonight's system is expected
to be mostly between a half inch to one inch with some localized
higher amounts possible. The heaviest amounts are most likely in
southeast Alabama and adjacent sections of the Florida panhandle
and southwest Georgia, and the least amounts are expected across
the southeast big bend. While this will cause some rises in the
rivers, it is not expected to cause flooding.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 51 70 45 69 41 / 90 10 0 0 0
Panama City 51 62 50 64 46 / 80 0 0 0 0
Dothan 46 65 43 64 40 / 90 0 0 0 0
Albany 48 66 42 65 39 / 90 10 0 0 0
Valdosta 53 70 45 69 40 / 90 10 0 0 0
Cross City 57 72 45 71 41 / 70 10 0 0 0
Apalachicola 53 64 49 66 45 / 80 0 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 1 AM EST /midnight CST/ Tuesday FOR
Coastal Bay-Coastal Franklin-Coastal Gulf-South Walton.
GA...NONE.
AL...NONE.
GM...Small Craft Advisory until 3 AM EST Tuesday FOR Coastal Waters
From Ochlockonee River to Apalachicola Fl out to 20 Nm-
Coastal waters from Apalachicola to Destin FL out 20 NM-
Waters from Suwannee River to Apalachicola FL from 20 to 60
NM-Waters from Apalachicola to Destin FL from 20 to 60 NM.
&&
NEAR TERM...BARRY/LAMERS
SHORT TERM...DVD
LONG TERM...DVD
AVIATION...BARRY/HATHAWAY
MARINE...DVD
FIRE WEATHER...LAMERS
HYDROLOGY...DVDIn the hours before
Local storm report, Feb 15, 9:10 PM EST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
910 PM EST MON FEB 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG 5 SW ELBA 31.36N 86.13W
02/15/2016 COFFEE AL TRAINED SPOTTER
TREE DOWN ON HIGHWAY 189 ABOUT 5 MILES OUTSIDE OF ELBA
ALONG WITH POWER LINES DOWN
&&
DVDLocal storm report, Feb 15, 9:13 PM EST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
913 PM EST MON FEB 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM TSTM WND DMG MARIANNA 30.77N 85.24W
02/15/2016 JACKSON FL 911 CALL CENTER
SEVERAL REPORTS OF TREES AND POWER LINES DOWN THROUGHOUT
JACKSON COUNTY
&&
DVDLocal storm report, Feb 15, 9:22 PM EST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
922 PM EST MON FEB 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 PM TSTM WND DMG ARCUS 31.51N 85.98W
02/15/2016 COFFEE AL TRAINED SPOTTER
TREES DOWN ON HIGHWAY 125 BETWEEN ELBA AND HIGHWAY 167N
&&
DVDLocal storm report, Feb 15, 9:27 PM EST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
927 PM EST MON FEB 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0857 PM TSTM WND DMG CARNEGIE 31.64N 84.78W
02/15/2016 RANDOLPH GA LAW ENFORCEMENT
TREES DOWN ON HIGHWAY 216
0907 PM TSTM WND DMG SHELLMAN 31.76N 84.62W
02/15/2016 RANDOLPH GA LAW ENFORCEMENT
TREES DOWN IN THE SHELLMAN AREA
&&
DVDLocal storm report, Feb 15, 9:30 PM EST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
930 PM EST MON FEB 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND DMG GRAVES 31.77N 84.52W
02/15/2016 TERRELL GA 911 CALL CENTER
TREES DOWN IN THE GRAVES AREA
&&
DVDLocal storm report, Feb 15, 9:43 PM EST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
943 PM EST MON FEB 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM MARINE TSTM WIND 1 E ST ANDREWS STATE PA 30.13N 85.72W
02/15/2016 M41 MPH GMZ750 FL MESONET
41 MPH GUST MEASURED AT WEATHERFLOW SITE XSTA
&&
DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 7:19 PM EST | Severe Thunderstorm Warning | TAE | Holmes, Walton | 41 min |
| Feb 15, 7:45 PM EST | Severe Thunderstorm Warning | TAE | Bay, Holmes, Jackson, Walton, Washington | 60 min |
| Feb 15, 8:09 PM EST | Special Marine Warning | TAE | 96 min | |
| Feb 15, 8:11 PM EST | Special Marine Warning | TAE | 94 min | |
| Feb 15, 8:28 PM EST | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Gulf, Jackson, Washington | 62 min |
| Feb 15, 8:36 PM EST | Severe Thunderstorm Warning | TAE | Jackson | 54 min |
| Feb 15, 9:18 PM EST | Severe Thunderstorm Warning | TAE | Gadsden, Jackson | 42 min |
| Feb 15, 9:36 PM EST | Special Marine Warning | TAE | 54 min | |
| Feb 15, 10:13 PM EST | Severe Thunderstorm Warning | TAE | Franklin, Gulf, Liberty, Wakulla | 47 min |
| Feb 15, 10:23 PM EST | Special Marine Warning | TAE | 97 min | |
| Feb 15, 10:54 PM EST | Special Marine Warning | TAE | 96 min | |
| Feb 15, 11:23 PM EST | Severe Thunderstorm Warning | TAE | Jefferson, Leon, Madison, Taylor, Wakulla | 32 min |
| Feb 15, 11:52 PM EST | Special Marine Warning | TAE | 53 min | |
| Feb 16, 3:24 AM EST | Rip Current Statement | TAE | Bay, Franklin, Gulf, Walton | 16 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.